Alert archive / Wisconsin / Gale Warnings in 2014

Gale Warning 4, NWS Green Bay, WI

February 20, 2014

NWS Green Bay, WI issued this gale warning at Feb 20, 2014, 4:00 AM CST. It took effect at Feb 20, 2014, 3:00 PM CST. It was in force for 30 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Feb 20, 2014, 4:00 AM CST (10:00 UTC)
In effect from
Feb 20, 2014, 3:00 PM CST
Expired
Feb 21, 2014, 9:00 PM CST
In force
30 hr
Issued by
NWS Green Bay, WI

The text

As transmitted, in the capitals the NWS used until 2016.

662 
WHUS73 KGRB 201000
MWWGRB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
400 AM CST THU FEB 20 2014

...INTENSE LOW PRESSURE TO BRING STRONG WINDS THIS AFTERNOON
THROUGH FRIDAY AFTERNOON...

.AN AREA OF LOW PRESSURE WILL RAPIDLY STRENGTHEN AS IT MOVES FROM
NORTHERN MISSOURI THIS AFTERNOON TO SOUTHERN LAKE SUPERIOR BY
FRIDAY MORNING. AHEAD OF THE STORM...EASTERLY WINDS WILL
STRENGTHEN TO NEAR GALE FORCE THIS AFTERNOON AND EVENING. THEN AS
THE STORM PASSES...WINDS WILL VEER AROUND TO THE SOUTHWEST AND
QUICKLY INCREASE AFTER MIDNIGHT. GALE FORCE GUSTS UP TO 50 KNOTS
WILL BE POSSIBLE LATE TONIGHT INTO FRIDAY AFTERNOON.

LMZ541>543-201800-
/O.UPG.KGRB.GL.A.0001.140220T2000Z-140221T2200Z/
/O.NEW.KGRB.GL.W.0004.140220T2100Z-140221T2200Z/
LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI-
LAKE MICHIGAN FROM STURGEON BAY WI TO TWO RIVERS WI-
LAKE MICHIGAN FROM TWO RIVERS WI TO SHEBOYGAN WI-
400 AM CST THU FEB 20 2014

...GALE WARNING IN EFFECT FROM 3 PM THIS AFTERNOON TO 4 PM CST
FRIDAY...

THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A GALE
WARNING...WHICH IS IN EFFECT FROM 3 PM THIS AFTERNOON TO 4 PM CST
FRIDAY. THE GALE WATCH IS NO LONGER IN EFFECT. 

* WINDS...EAST WINDS THIS AFTERNOON WILL VEER TO THE SOUTHWEST
  AFTER MIDNIGHT AND INCREASE TO 40 TO 50 KNOT GALES. GALES WILL
  CONTINUE INTO FRIDAY MORNING BEFORE GRADUALLY SUBSIDING FRIDAY
  AFTERNOON AND EVENING.

* WAVES...BUILDING TO 4 TO 7 FEET TONIGHT. HIGHER WAVES ARE
  POSSIBLE AS ICE CONDITIONS FLUCTUATE. WAVES WILL SUBSIDE TO 1 TO
  3 FEET BY FRIDAY AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS AROUND 35 KNOTS OR GREATER ARE
EXPECTED. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

MPC
7 follow-up statements
308 
WHUS73 KGRB 201622
MWWGRB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
1022 AM CST THU FEB 20 2014

...INTENSE LOW PRESSURE TO BRING STRONG WINDS THIS AFTERNOON
THROUGH FRIDAY AFTERNOON...

.AN AREA OF LOW PRESSURE WILL RAPIDLY STRENGTHEN AS IT MOVES FROM
NORTHERN MISSOURI THIS AFTERNOON TO SOUTHERN LAKE SUPERIOR BY
FRIDAY MORNING. AHEAD OF THE STORM...EASTERLY WINDS WILL
STRENGTHEN TO NEAR GALE FORCE THIS AFTERNOON AND EVENING. THEN AS
THE STORM PASSES...WINDS WILL VEER AROUND TO THE SOUTHWEST AND
QUICKLY INCREASE AFTER MIDNIGHT. GALE FORCE GUSTS UP TO 50 KNOTS
WILL BE POSSIBLE LATE TONIGHT INTO FRIDAY AFTERNOON.

LMZ541>543-210030-
/O.CON.KGRB.GL.W.0004.140220T2100Z-140221T2200Z/
LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI-
LAKE MICHIGAN FROM STURGEON BAY WI TO TWO RIVERS WI-
LAKE MICHIGAN FROM TWO RIVERS WI TO SHEBOYGAN WI-
1022 AM CST THU FEB 20 2014

...GALE WARNING REMAINS IN EFFECT FROM 3 PM THIS AFTERNOON TO
4 PM CST FRIDAY...

* WINDS...EAST WINDS THIS AFTERNOON WILL VEER TO THE SOUTHWEST 
  AFTER MIDNIGHT AND INCREASE TO 40 TO 50 KNOT GALES. GALES WILL 
  CONTINUE INTO FRIDAY MORNING BEFORE GRADUALLY SUBSIDING FRIDAY 
  AFTERNOON AND EVENING. 

* WAVES...BUILDING TO 4 TO 7 FEET TONIGHT. HIGHER WAVES ARE
  POSSIBLE AS ICE CONDITIONS FLUCTUATE. WAVES WILL SUBSIDE TO 2 TO
  4 FEET LATE FRIDAY AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS AROUND 35 KNOTS OR GREATER ARE
EXPECTED. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$
BERSCH
920 
WHUS73 KGRB 202118
MWWGRB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
318 PM CST THU FEB 20 2014

...INTENSE LOW PRESSURE WILL CREATE STRONG WINDS THROUGH FRIDAY
AFTERNOON...

.AN AREA OF LOW PRESSURE WILL RAPIDLY STRENGTHEN AS IT MOVES FROM
EASTERN IOWA THIS EVENING TO SOUTHERN LAKE SUPERIOR BY FRIDAY
MORNING. AHEAD OF THE STORM...EASTERLY WINDS WILL CONTINUE TO STRENGTHEN
TO NEAR GALE FORCE BY THIS EVENING. THEN AS THE STORM
PASSES...WINDS WILL VEER AROUND TO THE SOUTHWEST AND QUICKLY
INCREASE AFTER MIDNIGHT. GALE FORCE GUSTS UP TO 50 KNOTS WILL BE
POSSIBLE LATE TONIGHT INTO FRIDAY AFTERNOON.

LMZ541>543-210530-
/O.CON.KGRB.GL.W.0004.000000T0000Z-140221T2200Z/
LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI-
LAKE MICHIGAN FROM STURGEON BAY WI TO TWO RIVERS WI-
LAKE MICHIGAN FROM TWO RIVERS WI TO SHEBOYGAN WI-
318 PM CST THU FEB 20 2014

...GALE WARNING REMAINS IN EFFECT UNTIL 4 PM CST FRIDAY...

* WINDS...ALREADY GUSTY EAST WINDS WILL VEER TO THE SOUTHWEST
  AFTER MIDNIGHT AND INCREASE TO 40 TO 50 KNOT GALES. GALES WILL
  CONTINUE INTO FRIDAY MORNING BEFORE GRADUALLY SUBSIDING FRIDAY
  AFTERNOON AND EVENING.

* WAVES...BUILDING TO 4 TO 7 FEET TONIGHT. HIGHER WAVES ARE 
  POSSIBLE AS ICE CONDITIONS FLUCTUATE. WAVES WILL SUBSIDE TO 2 
  TO 4 FEET LATE FRIDAY AFTERNOON. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS AROUND 35 KNOTS OR GREATER ARE
EXPECTED. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$
342 
WHUS73 KGRB 210305
MWWGRB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
905 PM CST THU FEB 20 2014

...INTENSE LOW PRESSURE WILL CREATE STRONG WINDS THROUGH FRIDAY
AFTERNOON...

.AN AREA OF LOW PRESSURE WILL CONTINUE TO STRENGTHEN AS IT MOVES
TO SOUTHERN LAKE SUPERIOR BY FRIDAY MORNING. AHEAD OF THE
STORM...EASTERLY WINDS WILL CONTINUE TO GUST TO NEAR GALE FORCE.
THEN AS THE STORM PASSES...WINDS WILL VEER AROUND TO THE SOUTHWEST
AND QUICKLY INCREASE AFTER MIDNIGHT. GALE FORCE GUSTS UP TO 50
KNOTS WILL BE POSSIBLE LATE TONIGHT INTO FRIDAY AFTERNOON.

LMZ541>543-211115-
/O.CON.KGRB.GL.W.0004.000000T0000Z-140221T2200Z/
LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI-
LAKE MICHIGAN FROM STURGEON BAY WI TO TWO RIVERS WI-
LAKE MICHIGAN FROM TWO RIVERS WI TO SHEBOYGAN WI-
905 PM CST THU FEB 20 2014

...GALE WARNING REMAINS IN EFFECT UNTIL 4 PM CST FRIDAY...

* WINDS...EAST WINDS TO 30 KTS WILL VEER TO THE SOUTHWEST 
  AFTER MIDNIGHT AND INCREASE TO 40 TO 50 KNOT GALES. GALES WILL 
  CONTINUE INTO FRIDAY MORNING BEFORE GRADUALLY SUBSIDING FRIDAY 
  AFTERNOON AND EVENING. 

* WAVES...BUILDING TO 4 TO 7 FEET TONIGHT. HIGHER WAVES ARE 
  POSSIBLE AS ICE CONDITIONS FLUCTUATE. WAVES WILL SUBSIDE TO 2 
  TO 4 FEET LATE FRIDAY AFTERNOON. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS AROUND 35 KNOTS OR GREATER ARE
EXPECTED. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$
963 
WHUS73 KGRB 211013
MWWGRB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
413 AM CST FRI FEB 21 2014

...INTENSE LOW PRESSURE WILL CREATE STRONG WINDS THROUGH THIS
AFTERNOON...

.AN AREA OF LOW PRESSURE WILL CONTINUE TO STRENGTHEN AS IT MOVES
OVER LAKE SUPERIOR THIS MORNING. SOUTHWEST TO WEST GALES TO
CONTINUE INTO THIS AFTERNOON.

LMZ541>543-211815-
/O.CON.KGRB.GL.W.0004.000000T0000Z-140221T2200Z/
LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI-
LAKE MICHIGAN FROM STURGEON BAY WI TO TWO RIVERS WI-
LAKE MICHIGAN FROM TWO RIVERS WI TO SHEBOYGAN WI-
413 AM CST FRI FEB 21 2014

...GALE WARNING REMAINS IN EFFECT UNTIL 4 PM CST THIS AFTERNOON...

* SOUTHWEST GALES OF 35 TO 45 KTS ARE EXPECTED.

* WAVES AROUND 4 FT ARE EXPECTED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS AROUND 35 KNOTS OR GREATER ARE
EXPECTED. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$
556 
WHUS73 KGRB 211601
MWWGRB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
1001 AM CST FRI FEB 21 2014

...INTENSE LOW PRESSURE WILL CREATE STRONG WINDS THROUGH THIS
AFTERNOON...

.AN AREA OF LOW PRESSURE WILL CONTINUE TO STRENGTHEN AS IT MOVES
NORTH OF LAKE SUPERIOR. SOUTHWEST TO WEST GALES WILL CONTINUE
INTO THIS AFTERNOON.

LMZ541>543-212200-
/O.CON.KGRB.GL.W.0004.000000T0000Z-140221T2200Z/
LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI-
LAKE MICHIGAN FROM STURGEON BAY WI TO TWO RIVERS WI-
LAKE MICHIGAN FROM TWO RIVERS WI TO SHEBOYGAN WI-
1001 AM CST FRI FEB 21 2014

...GALE WARNING REMAINS IN EFFECT UNTIL 4 PM CST THIS AFTERNOON...

* SOUTHWEST GALES OF 35 TO 45 KTS ARE EXPECTED.

* WAVES: WAVES IN GENERAL WILL BE 2 TO 4 FEET IN ICE FREE AREAS.
  HOWEVER...THE STRONG WEST WINDS MAY CAUSE THE ICE TO BREAK UP
  MORE AND BECOME TRANSIENT IN NATURE...RESULTING IN HIGHER WAVE
  HEIGHTS...ESPECIALLY TOWARD OPEN WATER.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS AROUND 35 KNOTS OR GREATER ARE
EXPECTED. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$
590 
WHUS73 KGRB 212059
MWWGRB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
259 PM CST FRI FEB 21 2014

...INTENSE LOW PRESSURE CONTINUES TO PRODUCE STRONG WINDS THROUGH
THIS EVENING...

.AN AREA OF LOW PRESSURE WILL CONTINUE MOVE NORTH OF LAKE
SUPERIOR. SOUTHWEST TO WEST GALES WILL CONTINUE INTO THIS EVENING. 

LMZ541>543-220300-
/O.EXT.KGRB.GL.W.0004.000000T0000Z-140222T0300Z/
LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI-
LAKE MICHIGAN FROM STURGEON BAY WI TO TWO RIVERS WI-
LAKE MICHIGAN FROM TWO RIVERS WI TO SHEBOYGAN WI-
259 PM CST FRI FEB 21 2014

...GALE WARNING NOW IN EFFECT UNTIL 9 PM CST THIS EVENING...

* SOUTHWEST GALES OF 35 TO 40 KTS ARE EXPECTED THROUGH THIS
  EVENING...DECREASING TO 15 TO 25 KTS WITH GUSTS TO AROUND 30 KTS
  IN THE LATE EVENING AND OVERNIGHT.

* WAVES...2 TO 5 FEET IN ICE FREE AREAS. HOWEVER...THE STRONG WEST
  WINDS MAY CAUSE THE ICE TO BREAK UP MORE AND BECOME TRANSIENT IN
  NATURE...RESULTING IN HIGHER WAVE HEIGHTS...ESPECIALLY TOWARD
  OPEN WATER.

* A SMALL CRAFT ADVISORY WILL BE ISSUED ONCE THE GALE WARNING
  EXPIRES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS AROUND 35 KNOTS OR GREATER ARE
EXPECTED. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$
BERSCH
973 
WHUS73 KGRB 220254
MWWGRB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
854 PM CST FRI FEB 21 2014

...GUSTY WEST WINDS TO CONTINUE INTO THE WEEKEND...

.AN AREA OF LOW PRESSURE WILL CONTINUE TO SLOWLY MOVE NORTH OF
LAKE SUPERIOR TONIGHT...PRODUCING GUSTY WEST WINDS INTO THE
WEEKEND.

LMZ541>543-221100-
/O.EXP.KGRB.GL.W.0004.000000T0000Z-140222T0300Z/
/O.NEW.KGRB.SC.Y.0014.140222T0300Z-140223T1200Z/
LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI-
LAKE MICHIGAN FROM STURGEON BAY WI TO TWO RIVERS WI-
LAKE MICHIGAN FROM TWO RIVERS WI TO SHEBOYGAN WI-
854 PM CST FRI FEB 21 2014

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 AM CST SUNDAY...
...GALE WARNING WILL EXPIRE AT 9 PM CST THIS EVENING...

THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 6 AM CST SUNDAY. 

* WEST WIND 20 TO 30 KTS ARE EXPECTED TONIGHT. A FEW GUSTS TO 35
  KTS ARE POSSIBLE...MAINLY BEFORE MIDNIGHT. WINDS WILL DECREASE
  TO 15 TO 25 KTS WITH GUSTS TO AROUND 30 KTS SATURDAY MORNING AND
  CONTINUE INTO SUNDAY MORNING.

* WAVES...2 TO 4 FT SUBSIDING TO 1 TO 3 FT OVERNIGHT IN ICE FREE
  AREAS. HOWEVER...THE STRONG WEST WINDS MAY CAUSE THE ICE TO
  BREAK UP MORE AND BECOME TRANSIENT IN NATURE...RESULTING IN
  HIGHER WAVE HEIGHTS...ESPECIALLY TOWARD OPEN WATER.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR
WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$
BERSCH

What forecasters said that day

The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Green Bay, WI wrote its last area forecast discussion before this gale warning went out at Feb 19, 10:31 PM CST, 5 hours 29 minutes earlier.

Area forecast discussion, Feb 19, 10:31 PM CST, 5 hours 29 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GREEN BAY WI
1031 PM CST WED FEB 19 2014

UPDATED AVIATION PORTION FOR 06Z TAF ISSUANCE

.UPDATE...
ISSUED AT 942 PM CST WED FEB 19 2014

NEW GFS HAS COME IN FURTHER WEST AND WARMER THAN THE WRF TONIGHT...
THUS SNOW TOTALS SOMEWHAT IN QUESTION IN THE WARNING AREA. IF THIS
OCCURS...COULD BE SEVERAL HOURS OF FREEZING RAIN/SLEET AT WAUSAU.
IT APPEARS THERE WILL BE A FAIRLY TIGHT SNOWFALL GRADIENT. WILL
THAT GRADIENT OCCUR ACROSS OUR WEST...OR JUST TO THE WEST OF OUR
FORECAST AREA REMAINS TO BE SEEN. MIDNIGHT SHIFT WILL HAVE THEIR
HANDS FULL. WILL LET MIDNIGHT SHIFT TAKE A LOOK AT THE CANADIAN/ECMWF
BEFORE MAKING ANY SIGNIFICANT CHANGES.

UPDATE
ISSUED AT 818 PM CST WED FEB 19 2014

00Z WRF HAS SHIFTED HEAVY SNOW BAND FURTHER WEST TONIGHT...WHICH
MATCHES UP VERY WELL WHERE WE HAVE THE CURRENT WINTER STORM
WARNING IN EFFECT ACROSS THE FAR WEST. COULD STILL BE SOME SLEET
AS FAR NORTH AS RHINELANDER IF THE LATEST WRF IS CORRECT WHICH
COULD LOWER SNOWFALL TOTALS SOME. FOR THE REMAINDER OF THE
AREA...A MIX OF RAIN...SLEET...SNOW AND FREEZING RAIN STILL
EXPECTED WITH RAIN ACROSS THE FOX VALLEY AND LAKESHORE REGION BY
MID TO LATE AFTERNOON. WHERE MIXED PRECIPITATION OR ALL RAIN IS
OCCURRING EARLY THURSDAY EVENING SHOULD RAPIDLY CHANGE OVER TO
SNOW AS UPPER LOW MOVES ACROSS THE REGION. ISOLATED THUNDERSTORMS
ARE STILL POSSIBLE LATER THURSDAY AFTERNOON INTO THURSDAY EVENING.

PROBABLY WILL NEED SOME TYPE OF WIND HEADLINES WHERE CURRENT WINTER
WEATHER HEADLINES ARE NOT IN EFFECT THURSDAY NIGHT...THIS WOULD BE
FOR THE FOX VALLEY AND LAKESHORE REGION. STRONG WINDS BEHIND DEPARTING
SYSTEM WOULD SUPPORT THE NEED FOR A WIND ADVISORY...AND POSSIBLY A
FEW GUSTS APPROACHING HIGH WIND WARNING (50 KNOTS). WILL LET MIDNIGHT
SHIFT POST THE WIND ADVISORY FOR TOMORROW EVENING SINCE THERE IS STILL
PLENTY OF TIME BEFORE THE EVENT OCCURS.
&&

.SHORT TERM...TONIGHT AND THURSDAY
ISSUED AT 245 PM CST WED FEB 19 2014

FOCUS OF THIS PERIOD CENTERS ON THE DEEPENING WINTER STORM OVER
THE WESTERN GREAT LAKES REGION STARTING THURSDAY MORNING.

BUT FIRST...AS THE HIGH PRESSURE RIDGE SLIDES TO THE EAST
TODAY...ABUNDANT SUNSHINE WILL GIVE WAY TO INCREASING MID TO HIGH
LEVEL CLOUDS LATER THIS AFTERNOON INTO THIS EVENING. A FEW
LOCATIONS COULD SEE TEMPS FALLING THIS EVENING BEFORE CLOUDS
THICKEN BUT SHOULD BE SHORT LIVED AS WAA PATTERN IS UNDER WAY.

VERY CHALLENGING STORM SYSTEM DUE TO RAPID DEEPENING OF THE
SURFACE LOW LATE THURSDAY WITH WARMER AIR WRAPPING INTO THE
SYSTEM PROVIDING PCPN TYPE ISSUES...ALONG WITH A TROUBLING
CONVECTIVE ELEMENT. ADDED THUNDER TO THE FORECAST THURSDAY
AFTERNOON. EXCEPT FOR THE NAM...EARLIER 00Z MODELS HAVE TREND
FURTHER WEST WITH THE HEAVY SNOW...TRACKING BOTH THE SURFACE AND
H850 LOW WEST OF EAST CENTRAL WISCONSIN. THE 00Z NAM MODEL WAS THE
OUTLIER WITH THE MORE EAST TRACK OF THE SURFACE LOW FROM CHI TO
NORTHERN LOWER MICHIGAN. THE 12Z NAM DID NOT DEVIATE FROM THAT
TRACK AND CONTINUES TO PLACE THE HEAVIER SNOW OVER NORTHEAST
WISCONSIN.

REST OF THE 12Z RUNS...GFS TRENDED FURTHER WEST WITH A SURFACE
LOW OVER WAUSHARA COUNTY AT 00Z FRIDAY BEFORE TRACKING NORTHEAST.
THE GEM CAME IN WITH A MORE COMPROMISING TRACK FROM MSN AT 00Z 6
PM THURSDAY TO MARINETTE AT MIDNIGHT...BUT SLOWER. AS A RESULT
MODELS ARE NOT QUITE IN COMPLETE AGREEMENT WITH THE TRACK AS WELL
AS TIMING.

OVERALL A RAPIDLY DEVELOPING SYSTEM WILL TEND TO TREND WEST AND
TOWARD THE COLDER AIR. BUT CONSIDERING A DEEPENING SYSTEM AND
LIKELY BECOMING CONVECTIVE WITH DECENT LIFT...DID TO WANT TO
SHIFT THE BAND OF HEAVY SNOW TO FAR WEST. OVERALL MUCH OF THE
WATCH AREA WILL BE UPGRADED TO A WINTER STORM WARNING...WHILE THE
REST OF THE AREA WILL BE STARTING OUT WITH AN ADVISORY. THE
ADVISORY FOR EAST CENTRAL WISCONSIN WILL END MID FRIDAY AFTERNOON
AS PCPN TYPE EXPECTED TO BE RAIN AND POSSIBLY END IN THE DRY SLOT
REGION.

WAA PCPN AHEAD OF THE DEVELOPING STORM SYSTEM WILL MAKE A RUN AT
OUR SOUTHERN AREAS FIRST TOWARD MORNING. POTENTIAL OF A ZR-S-SLEET
MIX AT THE ONSET THURSDAY MORNING BEFORE CHANGING TO MOSTLY RAIN
IN THE AFTERNOON. BUT AS THE SYSTEM DEPARTS IN THE LATE AFTERNOON
OR EVENING...THE AIR COLUMN WILL COOL AGAIN AND MAY TURN TO A
BRIEF PERIOD OF HEAVY SNOW. WITH MORE RAIN EXPECTED...RUNOFF AND
LIKELY CLOGGED STORM DRAINAGE SYSTEMS MAY PRODUCE SOME MINOR
FLOODING ON AREA STREETS OVER EAST CENTRAL WISCONSIN BY THURSDAY
AFTERNOON.

.LONG TERM...THURSDAY NIGHT THROUGH WEDNESDAY
ISSUED AT 245 PM CST WED FEB 19 2014

AS THE MAJOR LATE WINTER STORM LIFTS NWD TOWARD HUDSON BAY..THE
ERN PACIFIC UPR RDG BUILDS TOWARD AK/YUKON TERRITORY AND AMPLIFIES
THE MEAN FLOW. THIS PATTERN SHOULD LOOK FAMILIAR TO EVERYONE BY
NOW AS THIS UPR RDG COMBINES WITH THE E-CNTRL NOAM UPR TROF TO
BRING ARCTIC AIR BACK TO WI. TEMPS WL BE 15 TO 25 DEGS BELOW
NORMAL FROM SAT THRU NEXT WED WITH ANY SYSTEMS DIVING SEWD THRU
THE PLAINS AND MISSING NE WI.

THE STRONG...VERTICALLY-STACKED STORM IS FCST TO SLOWLY LIFT N-NE
ACROSS NE WI THU EVENING AND TOWARD CNTRL SECTIONS OF LAKE
SUPERIOR THU NGT. ANY MIXED PCPN OVER E-CNTRL WI WL GRADUALLY
CHANGE TO ALL SNOW THU EVENING AS COLDER AIR BEGINS TO PULL INTO
THE REGION. MEANWHILE...CNTRL/N-CNTRL WI TO STILL BE RECEIVING
MODERATE TO HEAVY SNOW JUST WEST OF THE STORM TRACK. AN ADDITIONAL
3-6" OF SNOW IS POSSIBLE ON AVERAGE...ALTHO WRN SECTIONS OF VILAS
COUNTY COULD EASILY SEE ANOTHER 5 TO 8". LESSER AMOUNTS ARE
EXPECTED FARTHER TO THE EAST WITH LAKESHORE AREAS ONLY SEEING AN
ADDITIONAL INCH. ANOTHER CONCERN WL BE THE INCREASE IN WINDS AFTER
MIDNGT AND THE POTENTIAL FOR BLOWING/DRIFTING SNOW (ESPECIALLY ON
NORTH-SOUTH ROADS). HEADLINES WL BE NEEDED THRU THU NGT BETWEEN
THE SNOW THU EVENING AND THE DIMINISHING SNOW/BLOWING AND DRIFTING
SNOW THU NGT.

THE STORM MOVES INTO CNTRL CANADA WITH A BROAD CYCLONIC FLOW LEFT
OVER NE WI. BEST CHC OF SEEING SNOW SHWRS WOULD BE OVER NRN WI
BETWEEN THE CYCLONIC FLOW AND WRAP-AROUND MOISTURE. STRONG WEST
WINDS OF 20 TO 30 MPH WITH GUSTS PERHAPS SURPASSING 40 MPH WL
PERSIST THRU MOST OF FRI AND WL HAVE TO CONTEMPLATE A WIND ADVY
ONCE THE SNOWS END. CAA ADVECTING INTO THE STATE WL TRANSLATE INTO
A MINIMAL RISE IN TEMPS WITH READINGS EXPECTED TO ONLY REACH THE
20 TO 25 DEG RANGE.

COLDER AIR CONTS TO SETTLE OVER THE GREAT LAKES FRI NGT AS THE ERN
PACIFIC UPR RDG BUILDS TOWARD AK/YUKON TERRITORY AND THE BROAD
DOWNSTREAM UPR TROF SETS UP FROM THE NRN ROCKIES TO THE MID-
ATLANTIC STATES. NE WI TO BE IN A TRANSITION BETWEEN THE DEPARTED
STORM NEAR HUDSON BAY AND A LARGE AREA OF CANADIAN HI PRES
EXTENDED FROM ALBERTA SEWD TO THE CNTRL PLAINS. MORE CLOUDS NORTH/
LESS CLOUDS SOUTH WITH MIN TEMPS EITHER IN THE SINGLE DIGITS ABOVE
OR BELOW ZERO. WIND CHILLS BY DAYBREAK ARE FCST TO BE IN THE TEENS
BELOW ZERO.

THE FCST FOR THIS WEEKEND THRU THE MIDDLE OF NEXT WEEK TO BE
DOMINATED BY THE WEST COAST/WRN CANADA UPR RDG AND DOWNSTREAM
E-CNTRL NOAM UPR TROF. THE ONLY PCPN THREAT WOULD OCCUR MON
AFTERNOON/NGT AS A CLIPPER DIVES SE INTO THE CNTRL PLAINS...THEN
TURNS EAST THRU THE OHIO RIVER/TN VALLEY REGIONS. THE NRN EXTENT
OF THE LIGHT SNOW MAY APPROACH SRN SECTIONS OF THE FCST AREA...BUT
THE HEAVIER PCPN AMOUNTS WOULD STAY TO OUR SOUTH. OTHERWISE...DRY
AND VERY COLD CONDITIONS TO PREVAIL OVER NE WI WITH MAINLY SUB-ZERO
MIN TEMPS (AWAY FROM LAKE MI) AND MAX TEMPS 15 TO 25 DEGS BELOW
NORMAL (SINGLE DIGITS AND TEENS).
&&

.AVIATION...FOR 06Z TAF ISSUANCE
ISSUED AT 1026 PM CST WED FEB 19 2014

MAJOR WINTER STORM TO BRING SIGNIFICANT AIR TRAVEL DELAYS TO THE
REGION THURSDAY AND THURSDAY NIGHT. CIGS AND VISIBILITIES WILL
LOWER LATE TONIGHT AS SNOW MOVES INTO THE REGION FROM THE SOUTH.
PROBABLY WILL ARRIVE SOUTH OF KGRB TO KAUW LINE AROUND 12Z...THEN
REACH NORTHERN WISCONSIN TOWARDS 18Z. FOR LOCATIONS NORTH OF KIMT
TO KISW LINE...PRECIPITATION SHOULD BE MAINLY IN THE FORM OF
SNOW...WHICH WILL BE HEAVY AT TIMES THURSDAY AFTERNOON INTO
THURSDAY EVENING. EAST OF KIMT TO KISW LINE...A MIX OF SLEET...
FREEZING RAIN...RAIN AND SNOW IS EXPECTED. BY MID AFTERNOON...IT
SHOULD BE PRIMARILY RAIN FROM THE FOX VALLEY EAST TO THE LAKESHORE
REGION. LATE THURSDAY AFTERNOON INTO THURSDAY EVENING...ISOLATED
THUNDERSTORMS ARE POSSIBLE ACROSS EAST-CENTRAL AND PORTIONS OF
NORTHEAST WISCONSIN. ANY MIXED PRECIPITATION OR RAIN WILL QUICKLY
CHANGE OVER TO SNOW FROM SOUTHWEST TO NORTHEAST AS COLDER AIR AT
THE SURFACE AND ALOFT WORK INTO THE REGION. VERY STRONG WINDS CAN
BE EXPECTED BEHIND THE SYSTEM...WITH GUSTS OF 40 TO 45 KNOTS
AFTER 04Z ACROSS NORTHEAST WISCONSIN.

&&

.MARINE...
ISSUED AT 245 PM CST WED FEB 19 2014

BEHIND A STRONG CYCLONE...WEST WINDS WILL BECOME STRONG
AND GUSTY THU NGT AND FRI. WIND GUSTS ARE PROJECTED TO REACH GALE
FORCE AFTER MIDNIGHT THU NGT AND GALES WOULD THEN CONT INTO FRI
AFTERNOON. A GALE WATCH REMAIN IN EFFECT.
&&

.HYDROLOGY...
ISSUED AT 245 PM CST WED FEB 19 2014

HIGH TEMPS WARMING INTO THE 30S TODAY AND THURSDAY
WILL CONTINUE TO PECK AT THE SNOW PACK THIS WEEK. SYSTEM FOR
THURSDAY STILL HAS THE POTENTIAL OF PRODUCING UP TO A HALF INCH
OF RAIN OR WATER EQUIVALENT OVER PARTS OF EAST CENTRAL WISCONSIN
INCLUDING THE LAKESHORE COUNTIES. SOME MINOR PONDING MAY OCCUR ON
CITY STREETS WHERE DRAINAGE SYSTEMS REMAIN CLOGGED WITH SNOW AND
ICE. COLDER AIR AND MAINLY DRY CONDITIONS THEN RETURN FOR THE
WEEKEND AND INTO MUCH OF NEXT WEEK TO HALT OR LIMIT THE SNOW MELT.
&&

.GRB WATCHES/WARNINGS/ADVISORIES...
WINTER WEATHER ADVISORY FROM 6 AM TO 3 PM CST THURSDAY FOR
WIZ022-038>040-048>050.

WINTER WEATHER ADVISORY FROM 6 AM THURSDAY TO 6 AM CST FRIDAY
FOR WIZ036-037-045.

WINTER WEATHER ADVISORY FROM NOON THURSDAY TO 6 AM CST FRIDAY
FOR WIZ012-013-020-021-031-073-074.

WINTER STORM WARNING FROM 9 AM THURSDAY TO 6 AM CST FRIDAY FOR
WIZ030-035.

WINTER STORM WARNING FROM NOON THURSDAY TO 6 AM CST FRIDAY FOR
WIZ005-010-011-018-019.
&&

UPDATE.........ECKBERG
SHORT TERM.....TDH
LONG TERM......AK
AVIATION.......ECKBERG
MARINE.........AK
HYDROLOGY......TDH
Hazardous weather outlook, Feb 20, 3:48 AM CST, 12 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GREEN BAY WI
348 AM CST THU FEB 20 2014

WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-211000-
VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-LINCOLN-LANGLADE-
MENOMINEE-NORTHERN OCONTO-DOOR-MARATHON-SHAWANO-WOOD-PORTAGE-
WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-WINNEBAGO-CALUMET-
MANITOWOC-SOUTHERN MARINETTE-SOUTHERN OCONTO-
348 AM CST THU FEB 20 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL AND NORTHEAST
WISCONSIN.

.DAY ONE...TODAY AND TONIGHT

A LATE WINTER STORM WITH HEAVY SNOW...MIXED PRECIPITATION AND RAIN
WILL IMPACT MUCH OF THE AREA TODAY AND TONIGHT. A DEEPENING LOW
PRESSURE SYSTEM WILL TRACK FROM THE CENTRAL PLAINS TO SOUTHWEST WISCONSIN
ON TODAY...BEFORE MOVING NORTH-NORTHEAST TOWARD CENTRAL LAKE
SUPERIOR TONIGHT. THIS TRACK FAVORS A SWATH OF HEAVY SNOW
OF 6 TO 10 INCHES WEST OF A LINE FROM WISCONSIN RAPIDS TO
CRANDON. SOUTHEAST OF THIS LINE BUT NORTHWEST OF THE FOX
CITIES...BETWEEN 3 TO 6 INCHES OF SNOW IS POSSIBLE ALONG WITH A
PERIOD OF MIXED PRECIPITATION. FOR THE FOX CITIES AND AREAS
EASTWARD TOWARD THE LAKESHORE...LIGHT SNOW THIS MORNING WILL TURN
TO MAINLY RAIN IN THE AFTERNOON BEFORE TURNING BACK TO SNOW
THIS EVENING. BEHIND THE STORM...STRONG AND GUSTY WEST WINDS WILL
CAUSE SIGNIFICANT BLOWING AND DRIFTING OF THE NEW SNOW AFTER MIDNIGHT. IN
ADDITION...SOME GUSTS MAY APPROACH 50 MPH LATE TONIGHT OVER EAST-
CENTRAL AND NORTHEAST WISCONSIN.

A WINTER STORM WARNING HAS BEEN POSTED FOR PORTIONS OF CENTRAL AND
NORTH-CENTRAL WISCONSIN. A WINTER WEATHER ADVISORY HAS BEEN POSTED
FOR THE REST OF CENTRAL...FAR NORTHEAST AND EAST-CENTRAL
WISCONSIN FOR THURSDAY AND THURSDAY NIGHT. PLEASE SEE THE
CORRESPONDING WINTER WEATHER MESSAGE REGARDING MORE INFORMATION ON
THIS WINTER STORM.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

AN ADDITIONAL 1 TO 2 INCHES OF SNOW IS POSSIBLE OVER NORTH-CENTRAL
WISCONSIN ON FRIDAY. THE NEW SNOWFALL COMBINED WITH GUSTY WEST
WINDS BETWEEN 30 AND 40 MPH WILL CONTINUE TO CAUSE SIGNIFICANT
BLOWING AND DRIFTING THROUGH FRIDAY AFTERNOON. WIND GUSTS TO 50
MPH OVER EAST-CENTRAL AND NORTHEAST WISCONSIN WILL CONTINUE TO BE
POSSIBLE FRIDAY MORNING BEFORE WINDS GRADUALLY SUBSIDE FRIDAY AFTERNOON.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE REQUESTED TO FORWARD SNOWFALL MEASUREMENTS AND WIND
SPEED REPORTS TO THE NATIONAL WEATHER SERVICE IN GREEN BAY.

LMZ521-522-541>543-211000-
THE BAY OF GREEN BAY SOUTH OF A LINE FROM CEDAR RIVER MI TO ROCK
ISLAND PASSAGE-LAKE MICHIGAN FROM WASHINGTON ISLAND TO SHEBOYGAN-
348 AM CST THU FEB 20 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST LAKE
MICHIGAN AND THE WATERS OF GREEN BAY.

.DAY ONE...TODAY AND TONIGHT

EAST GALES THIS AFTERNOON AND EVENING WILL VEER TO THE SOUTHWEST
AFTER MIDNIGHT.  A FEW STORM FORCE GUSTS ARE POSSIBLE LATE TONIGHT.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

SOUTHWEST GALES WILL CONTINUE THROUGH LATE FRIDAY AFTERNOON. A FEW
STORM FORCE GUSTS ARE POSSIBLE FRIDAY MORNING.

TE/MPC

The office that day

Everything else NWS Green Bay, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 20, 3:43 AM CSTWind AdvisoryGRBBrown, Calumet, Door, Kewaunee, Manitowoc, Outagamie and 1 more32 hr

Nearby

Gale Warnings in Wisconsin, 2014Every gale warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.